Alert archive / Idaho / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 3, NWS Pocatello, ID
NWS Pocatello, ID issued this severe thunderstorm warning at Mar 25, 2006, 7:44 PM MST for 8 counties in Idaho. It was in force for 46 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Mar 25, 2006, 7:44 PM MST (02:44 UTC)
- Expired
- Mar 25, 2006, 8:30 PM MST
- In force
- 46 min
- Issued by
- NWS Pocatello, ID
- Area
- Counties, with a storm outline in the text
Counties Bannock County, ID, Bear Lake County, ID, Bingham County, ID, Bonneville County, ID, Caribou County, ID, Franklin County, ID, Oneida County, ID, Power County, ID
The radar
The Pocatello radar (KSFX), 71 km from the middle of the area, began a volume at 02:46 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Mar 25, 12:43 PM MST | Severe Thunderstorm Watch | SPC | 8 hr |
The nearest sounding before it
Salt Lake City I, UT (KSLC), launched 00:00Z, 2.7 hours before the alert went out and 211 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3240 m above ground
- 0-6 km bulk shear
- 34 kt
- 0-1 km storm-relative helicity
- 16 m²/s²
- 0-3 km storm-relative helicity
- 55 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pocatello, ID wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 25, 3:14 PM MST, 4 hours 30 minutes earlier.
Area forecast discussion, Mar 25, 3:14 PM MST, 4 hours 30 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE POCATELLO ID 314 PM MST SAT MAR 25 2006 .SHORT TERM...STRONG COLD FRONT ENTERING SOUTHWEST IDAHO AT 3 PM MST. SEVERE THUNDERSTORM WATCH HAS BEEN ISSUED UNTIL 7 PM THIS EVENING. NAM BUFFER SOUNDING DATA INDICATED 50KTS OF WIND IN MIXED LAYER FOR THIS AFTERNOON FROM BURLEY TO POCATELLO AND THAT MAY REPRESENT THE SEVERE THREAT FROM ANY THUNDERSTORMS THIS EVENING. FRONT EXPECTED TO PASS BURLEY ABOUT 630 PM AND POCATELLO AND IDAHO FALLS BY 730 PM. WIND ADVISORY ALSO IN EFFECT FOR ZONES 17/20/21 UNTIL NOON SUNDAY AS POST FRONTAL PRESSURE GRADIENT OF 12 TO 14 MB AND STRONG COLD ADVECTION ALOFT SHOULD SUPPORT WINDS IN THE 25 TO 35 MPH RANGE. WINTER STORM WARNING IN E4FFECT FOR SOUTH EAST IDAHO MOUNTAINS THROUGH NOON SUNDAY AS WELL. SNOW LEVEL RISING TO BETTER THAN 7000 FEET AHEAD OF SYSTEM PER SPECIAL 18Z BOISE UPPER AIR SOUNDING AND EXPECTED TO CRASH SHARPLY TO VALLEY FLOORS AS FRONT PASSES. SOUTHWEST TO WEST FLOW ALOFT AND OROGRAPHICS SHOULD SUPPORT SNOW ACCUMULATION UP TO A FOOT ABOVE 6500 FEET BETWEEN SUN VALLEY AND STANLEY...LESS AMOUNTS OF 5 TO 9 INCHES POSSIBLE IN THE EASTERN HIGHLANDS BUT WITH STRONG WINDS OVER EXPOSED HIGHER ELEVATIONS AND THUNDERSTORM THREAT THIS EVENING...WINTER STORM WATCH JUSTIFIED. PRECIPITATION DIMINISHES TO SCATTERED MOUNTAIN SHOWERS NORTH OF A CHALLIS TO SWAN VALLEY LINE BY SUNDAY AFTERNOON WITH SHORT WAVE RIDGE BUILDING IN UNTIL NEXT PACIFIC SYSTEM ARRIVES TUESDAY AFTERNOON AND NIGHT. SURVICK .LONG TERM...TUESDAY NIGHT THROUGH SATURDAY. OVERALL MADE LITTLE CHANGES. PRETTY STRONG PACIFIC SYSTEM MOVES THROUGH WEDNESDAY AND HIT PRECIP HARDEST TUESDAY NIGHT THROUGH WEDNESDAY. STAY SOMEWHAT UNSETTLED IN NW FLOW THUR INTO FRI WIT LOW POPS CONTINUING WITH RIDGE BUILDING IN WITH DRIER CONDITIONS NEXT WEEKEND. KEPT TEMPS SLIGHTLY BELOW TO NEAR NORMAL THROUGH THE PERIOD. GK && .AVIATION...STRONG COLD FRONT TO MOVE THROUGH THIS EVENING. STRONG WINDS PRE AND POST FRONTAL BYI...PIH AND IDA IN 20 TO 30 KT RANGE WITH GUSTS AS WELL. EXPECT BURST OF HEAVY SNOW POST COLD FRONT AT SUN TONIGHT BEFORE MIDNIGHT AND RAIN POSSIBLY CHANGING TO SNOW POST COLD FRONTAL PASSAGE IN BYI...PIH AND IDA. WILL BE CLOSE CALL AS TO HOW FAST COLD AIR GETS IN. OVERALL WENT WITH MVFR TO IFR CONDITIONS AFTER 00Z AT ALL TAF SITES. GK && .PIH WATCHES/WARNINGS/ADVISORIES... WIND ADVISORY UNTIL 12 PM MST SUNDAY FOR IDZ017-IDZ021. WIND ADVISORY FROM 6 PM THIS EVENING TO 12 PM MST SUNDAY FOR IDZ020. WINTER STORM WARNING UNTIL 11 AM MST SUNDAY FOR IDZ019-IDZ023- IDZ025. WINTER STORM WARNING UNTIL 6 AM MST SUNDAY FOR IDZ018-IDZ031. && 99/99
Hazardous weather outlook, Mar 25, 1:10 PM MST, 6 hours 34 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE POCATELLO ID 110 PM MST SAT MAR 25 2006 IDZ017>025-031-032-261500- EASTERN MAGIC VALLEY-SAWTOOTH MOUNTAINS-UPPER SNAKE HIGHLANDS- UPPER SNAKE RIVER PLAIN-LOWER SNAKE RIVER PLAIN- SOUTH CENTRAL HIGHLANDS-CARIBOU HIGHLANDS- CACHE VALLEY/IDAHO PORTION-WASATCH MOUNTAINS/IDAHO PORTION- BIG AND LITTLE WOOD RIVER REGION-LOST RIVER/PAHSIMEROI- 110 PM MST SAT MAR 25 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN IDAHO. .DAY ONE...TODAY AND TONIGHT A PACIFIC STORM IS EXPECTED TO SPREAD VALLEY RAIN AND MOUNTAIN SNOW THROUGH CENTRAL AND EASTERN IDAHO TODAY AND TONIGHT. MODERATE TO HEAVY MOUNTAIN SNOW IS POSSIBLE WITH THIS STORM ACROSS THE CENTRAL MOUNTAINS ABOVE 6500 FEET. AS A RESULT...A WINTER STORM WARNING HAS BEEN POSTED FOR PORTIONS OF THE CENTRAL MOUNTAINS AND THE EASTERN HIGHLANDS TONIGHT THROUGH SUNDAY. SNOW LEVELS WILL FALL TO THE VALLEY FLOOR ACROSS THE SNAKE AND MAGIC VALLEY SATURDAY EVENING BEHIND THE FRONT. THUNDERSTORMS ARE EXPECTED WITH THE COLD FRONT LATE THIS AFTERNOON AND EVENING IN THE SNAKE RIVER PLAIN. WINDS MAY GUST ABOVE 50 MPH WITH SOME OF THESE THUNDERSTORMS. A WIND ADVISORY HAS BEEN ISSUED FOR THE EASTERN MAGIC VALLEY AND THE UPPER AND LOWER SNAKE RIVER PLAIN THROUGH NOON SUNDAY FOR SOUTHWEST WINDS 25 TO 35 MPH WITH ISOLATED GUSTS TO 50 MPH. A SEVERE THUNDERSTORM WATCH HAS BEEN ISSUED FOR PORTIONS OF SOUTHEAST IDAHO UNTIL 700 PM MST. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH FRIDAY HEAVY SNOW WILL TAPER OFF IN THE EASTERN HIGHLANDS BY SUNDAY EVENING. MORE MOUNTAIN SNOW IS POSSIBLE AGAIN ON TUESDAY AND WEDNESDAY. .SPOTTER INFORMATION STATEMENT... WE ASK TRAINED SPOTTERS AND CITIZENS TO REPORT SIGNIFICANT WEATHER CONDITIONS WHEN IT IS SAFE TO DO SO. THESE CONDITIONS MAY INCLUDE HAIL...TORNADOES...STRONG WIND...DUST STORMS...SNOWFALL... EXTREME COLD TEMPERATURES...FREEZING RAIN OR HEAVY RAIN...DENSE FOG...AND FLOODING OR ICE JAMS. INFORMATION ABOUT THESE HAZARDOUS CONDITIONS SHOULD BE CALLED INTO YOUR NATIONAL WEATHER SERVICE OFFICE IN POCATELLO USING THE 1-800 SEVERE WEATHER HOTLINE...OR 208-233-0834.
In the hours before
Local storm report, Mar 25, 6:24 PM MST, 1 hour 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE POCATELLO/IDAHO FALLS ID
624 PM MST SAT MAR 25 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0612 PM TSTM WND GST SHOSHONE 42.94N 114.40W
03/25/2006 E25 MPH LINCOLN ID TRAINED SPOTTER
ESTIMATED WIND SPEEDS OF 25 MPH WITH HIGHER GUSTS. 0.13
INCHES OF PRECIPITATION.
0612 PM TSTM WND GST 2 NW KIMAMA 42.85N 113.81W
03/25/2006 E25 MPH LINCOLN ID TRAINED SPOTTER
ESTIMATED WIND GUST OF 20 TO 25 MPH.
0612 PM TSTM WND GST RUPERT 42.62N 113.67W
03/25/2006 E50 MPH MINIDOKA ID TRAINED SPOTTER
ESTIMATED WIND GUST TO 50 MPH.
&&
DPHELPSLocal storm report, Mar 25, 7:36 PM MST, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE POCATELLO/IDAHO FALLS ID
736 PM MST SAT MAR 25 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0700 PM TSTM WND GST 1 E MALTA 42.31N 113.35W
03/25/2006 M60 MPH CASSIA ID OFFICIAL NWS OBS
SUSTAINED WINDS OF 45 TO 50 WITH GUSTS TO 60 MPH.
0700 PM TSTM WND GST MINIDOKA 42.75N 113.49W
03/25/2006 M64 MPH MINIDOKA ID MESONET
MESSURED WIND SPEED OF 64 MPH.
0700 PM TSTM WND GST BELLEVUE 43.47N 114.26W
03/25/2006 E30 MPH BLAINE ID UNKNOWN
WHITE OUT CONDITIONS WITH 30 TO 35 MPH WINDS.
0700 PM TSTM WND GST 12 S OAKLEY 42.07N 113.88W
03/25/2006 E45 MPH CASSIA ID TRAINED SPOTTER
45 TO 50 MPH EAST WIND GUSUS. POWER OUT WITH 1/8 INCH
HAIL.
&&
DPHELPSThe office that day
Everything else NWS Pocatello, ID issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 25, 6:25 PM MST | Severe Thunderstorm Warning | PIH | Bingham, Blaine, Cassia, Lincoln, Minidoka, Power | 47 min |
| Mar 25, 7:03 PM MST | Severe Thunderstorm Warning | PIH | Bannock, Bingham, Caribou, Oneida, Power | 42 min |
| Mar 25, 8:29 PM MST | Severe Thunderstorm Warning | PIH | Bannock, Bear Lake, Bingham, Bonneville, Caribou, Franklin and 2 more | 16 min |
| Mar 25, 8:44 PM MST | Severe Thunderstorm Warning | PIH | Bannock, Bear Lake, Bingham, Bonneville, Caribou, Franklin and 2 more | 46 min |
Nearby
Severe Thunderstorm Warnings in Idaho, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.